|fluconazole and Dapsone duration
Jul 27, 2013
Dear dr. Young I'm 43-years old and i was diagnosed at 1-15-2013. Cryptoccocal meningitis was the first manifestation of my disease. CD4 at dx. was 20 and VL 33.000. i was treated with conventional Amphotericin (failed) and than with Ambisome+Flucytosine. Brain Iris was diagnosed clinically and by MRI. Prednisone was administered for tot. of 3 months with gradual tapering off. m184 and partial resistence to RAL where observed during Truvada and Isentress therapy. know i'm Darunavir, Ritonavir, Truvada and Maraviroc.. my CD$ are 202 (%13> 14.2) and VL 26. I take Fluconazole 400mg once a day and Dapsone 100mg once daily (SMS-TMP allergy). I asked my HIv specialist when i can stopthese prophylactic medications and he said to me: you need Dapson for 6 months while maintaining a CD4 over 200. Fluconazole- i don't know for how long. can you explain this to me please? my HB=11.7 my doc. thing because of the Dapsone. do i must take it every day? 100mg per day or can i take less? i would appreciate a lot your opinion, advise and recommendation! thank you very much!
| Response from Dr. Young
Hello and thanks for posting.
Seems like you're making a great recovery from very advanced HIV/AIDS.
Your question is when secondary prophylaxis for cryptococcal meningitis and pneumocystis can be safely discontinued. With regard to the first, the USPHS/IDSA guidelines recommend discontinuation of secondary prophylaxis if patients successfully complete a course of initial therapy for cryptococcosis (some recommend 12 months), remain asymptomatic with respect to signs and symptoms of their cryptococcosis, and have a sustained increase (>6 months) in their CD4 counts to >100-200 cells/L on ART.
PCP prophylaxis can similarly be discontinued if CD4 count increased from <200 cells/L to >200 cells/L for >3 months in response to ART. (Dapsone for prophylaxis is dosed daily.)
Based on this, you've got a little bit longer to go on treatments- probably after the first of the year for the fluconazole, and at least 3 months more for the Dapsone.
I hope that helps and wish you good health, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.